Volume 2, Number 1 (5-1988)                   Med J Islam Repub Iran 1988 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

MALEKZADEH R. DOXYCYCLINE-INDUCED ESOPHAGEAL ULCER. Med J Islam Repub Iran. 1988; 2 (1) :33-35
URL: http://mjiri.iums.ac.ir/article-1-1281-en.html

From the Department of Medicine, Shiraz University of Medical Sciences, Shiraz, I.R. Iran
Abstract:   (1889 Views)
During a period of 4 years (1983-1986), we have seen 18 patients with esophageal ulcer following the intake of doxycycline capsules at the University Hospitals of Shiraz Medical School. During the same period only one other patient with a drug-induced esophageal ulcer was seen and this was found to be due to a mefenemic acid capsule. Diagnosis was made by esophagoscopy and after two weeks, follow-up endoscopies revealed complete healing of the ulcers. After one year, the follow-up observations of ten patients revealed no stricture or obstruction. We conclude that doxycycline capsule is the single most common cause of drug-induced esophageal ulcers and although a self-limited complication, in already ill patients, it produces significant morbidity which could be prevented by simple measures.
Full-Text [PDF 289 kb]   (1541 Downloads)    
Type of Study: Original Research | Subject: Internal Medicine